Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 23, NWS Birmingham, AL

April 24, 2010Blount County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 9:11 PM CDT for Blount County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 9:11 PM CDT (02:11 UTC)
Expired
Apr 24, 2010, 10:00 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Blount County, AL

The radar

The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 10:04 PM CDTTSTM WND DMG6 Nnw Snead, ALSEVERAL TREES DOWN AND POWER LINES DOWN. TREE ON STRUCTURE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WFUS54 KBMX 250211
TORBMX
ALC009-250300-
/O.NEW.KBMX.TO.W.0023.100425T0211Z-100425T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...CLEVELAND...BLOUNTSVILLE...

* UNTIL 1000 PM CDT

* AT 909 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF
  BLOUNT SPRINGS...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  BANGOR BY 920 PM CDT...
  6 MILES NORTH OF NECTAR BY 930 PM CDT...
  BLOUNTSVILLE AND 6 MILES NORTH OF CLEVELAND BY 935 PM CDT...
  SUSAN MOORE AND BROOKSVILLE BY 945 PM CDT...
  SNEAD BY 950 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3425 8644 3399 8634 3390 8693 3392 8692
      3395 8684 3396 8680 3405 8670 3408 8669
      3409 8670 3410 8666 3413 8663 3413 8661
      3421 8656
TIME...MOT...LOC 0211Z 251DEG 41KT 3399 8691

$$

JD/02
3 follow-up statements
875 
WWUS54 KBMX 250226
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
926 PM CDT SAT APR 24 2010

ALC009-250300-
/O.CON.KBMX.TO.W.0023.000000T0000Z-100425T0300Z/
BLOUNT AL-
926 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
BLOUNT COUNTY...

AT 924 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR BANGOR...OR 11 MILES SOUTH OF
CULLMAN...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  CHAMBLEES MILL AND NECTAR BY 935 PM CDT...
  FOWLER SPRING AND CLEVELAND BY 940 PM CDT...
  ROSA AND BLOUNTSVILLE BY 945 PM CDT...
  HENDRIX BY 950 PM CDT...
  SUSAN MOORE BY 955 PM CDT...
  SNEAD BY 1000 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8644 3399 8634 3390 8693 3392 8692
      3395 8684 3396 8680 3405 8670 3408 8669
      3409 8670 3410 8666 3413 8663 3413 8661
      3421 8656
TIME...MOT...LOC 0224Z 260DEG 35KT 3402 8678

$$

JD/02
452 
WWUS54 KBMX 250239
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT APR 24 2010

ALC009-250300-
/O.CON.KBMX.TO.W.0023.000000T0000Z-100425T0300Z/
BLOUNT AL-
939 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN BLOUNT COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR CHAMBLEES MILL...OR 6 MILES
WEST OF BLOUNTSVILLE...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  BLOUNTSVILLE BY 945 PM CDT...
  6 MILES NORTH OF ROSA BY 950 PM CDT...
  SUSAN MOORE...HENDRIX AND BROOKSVILLE BY 955 PM CDT...
  SNEAD BY 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8644 3399 8634 3402 8670 3408 8669
      3409 8670 3410 8666 3413 8663 3413 8661
      3421 8656
TIME...MOT...LOC 0239Z 260DEG 35KT 3408 8663

$$

JD/02
496 
WWUS54 KBMX 250253
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 PM CDT SAT APR 24 2010

ALC009-250300-
/O.CON.KBMX.TO.W.0023.000000T0000Z-100425T0300Z/
BLOUNT AL-
953 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL BLOUNT COUNTY...

AT 952 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR SUSAN MOORE...OR NEAR
BLOUNTSVILLE...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  SNEAD AND SUSAN MOORE BY 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8644 3404 8636 3405 8653 3418 8658
      3421 8656
TIME...MOT...LOC 0253Z 260DEG 35KT 3411 8650

$$

02

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:45 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 24, 7:45 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT SAT APR 24 2010

...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING...

&&

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER
LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 992MB
SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI BUT WAS MOVING AWAY
FROM CENTRAL ALABAMA. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW
GENERALLY INTO CENTRAL MISSISSIPPI. AN EFFECTIVE WARM FRONT WAS
LOCATED FROM NEAR HALEYVILLE TO NEAR EUFAULA. A STRONG LOW
LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT
INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE
FEATURES. TORNADIC SUPERCELLS HAVE BEEN FORMING IN MISSISSIPPI
WHERE INSTABILITIES ARE MAXIMIZED BUT HAVE BEEN DECREASING IN
INTENSITY AS THEY ENTER CENTRAL ALABAMA. THERE IS A MID LEVEL CAP
ON THE ENVIRONMENT WHILE INSTABILITIES ARE LESS IMPRESSIVE. STILL
BELIEVE WE WILL EXPERIENCE THE GREATEST RISK BETWEEN THESE TWO
SURFACE FEATURES WITH ADDITIONAL DEVELOPMENT BETWEEN DRY LINE AND
PARTIAL CLEARING ZONE NEAR THE STATE LINE. THIS AREA WILL SLOWLY
PROGRESS EASTWARD INTO THE EVENING HOURS. THE GREATEST RISK FOR
TORNADOES WILL BE WEST OF INTERSTATE 65...WITH LESSER CONFIDENCE
EAST OF INTERSTATE 65 AS THE SUN SETS. WITH THE ATMOSPHERIC
SHEAR AND BUOYANCY VALUES...STRONG TORNADOES REMAIN POSSIBLE ALONG
WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...PRECIP WATER
VALUES NEAR 2 INCHES WILL SUPPORT LOCALLY HEAVY RAIN. TORNADO DAMAGE
HAS ALREADY BEEN REPORTED IN CENTRAL ALABAMA TODAY. PLEASE CONTINUE
TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED
FOR YOUR AREA.

&&

.AVIATION...00Z TAF DISCUSSION.

STILL EXPECTING FOR SHOWERS AND THUNDERSTORMS TO AFFECT ALL TAF
SITES AT SOME POINT OVER THE NEXT 6 HOURS. BEST COVERAGE THROUGH 06Z
WILL BE AROUND MGM AND TOI. COVERAGE FOR THE REST OF THE SITES WILL
BE SCATTERED. AFTER 06Z...EXPECT THUNDERSTORM ACTIVITY TO DECREASE
AS A FRONTAL BOUNDARY MOVES FROM WEST TO EAST.

MVFR TO IFR CEILINGS WILL STILL BE A PROBLEM ALONG WITH STRONG GUSTY
WINDS. SOME LOCATIONS COULD BRIEFLY DROP INTO LIFR BETWEEN 06Z AND
12Z...BUT NOT LONG ENOUGH TO INCLUDE IN A TEMPO GROUP JUST YET.

VFR CONDITIONS COULD RETURN AFTER 13Z TOMORROW AS DRIER AIR MOVES IN
BEHIND THE FRONT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

10/ARM

&&

.PREV DISCUSSION... /ISSUED 135 PM CDT SAT APR 24 2010/

DISCUSSION...

STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER
LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB
SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED
SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN
EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR
MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS
AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN
THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES
AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3
PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE
POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70
MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS
ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA
OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA.

A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT
CONDITIONAL TRENDS.

75

PREVIOUS DISCUSSION...

SHORT TERM...TODAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL
ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING
AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA
IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND
WESTERN LOCATIONS IN A HIGH RISK.

A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES
NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS
WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED
SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE
AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN
ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM
THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL
COUNTIES BEGINNING AT 9 AM.

A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT
SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT
TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY.

LONG TERM...MONDAY THROUGH FRIDAY.

CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT
SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL
INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT
RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED
LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE
TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK
SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD
COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO
WARRANT POPS.

RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE
REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL
AFFECT THE AREA NEXT WEEKEND.

SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH
HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE
END OF THE WEEK.

14

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 24, 6:59 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 PM CDT SAT APR 24 2010

ALZ011>015-017>050-251100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
659 PM CDT SAT APR 24 2010

...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ALL MODES OF SEVERE WEATHER ARE POSSIBLE TONIGHT...INCLUDING
TORNADOES...DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING.
THE GREATEST SEVERE WEATHER POTENTIAL WILL BE WEST OF I-65 AND NORTH
OF I-20.

A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA
THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY OVERNIGHT.

In the hours before

Special weather statement, Apr 24, 6:06 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT SAT APR 24 2010

ALZ014-015-242330-
WALKER-WINSTON-
606 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR WALKER AND WINSTON COUNTIES UNTIL
630 PM CDT...

AT 603 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF OAKMAN...OR 7 MILES SOUTHWEST OF
JASPER...MOVING NORTHEAST AT 70 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOLLY GROVE.
  JASPER.
  CURRY.
  WILSON BEND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Apr 24, 7:01 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT SAT APR 24 2010

ALZ012-013-022-250045-
FAYETTE-LAMAR-PICKENS-
701 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND PICKENS COUNTIES
UNTIL 745 PM CDT...

AT 658 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ETHELSVILLE...OR 10 MILES
SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE GROVE.
  ETHELSVILLE.
  MCSHAN.
  MELBORNE.
  SHAW.
  MILLPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

03
Local storm report, Apr 24, 7:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     FUNNEL CLOUD     KENNEDY                 33.58N 87.99W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED JUST SW OF KENNEDY.

&&

LINHARES
Special weather statement, Apr 24, 7:55 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT SAT APR 24 2010

ALZ044>046-250145-
BULLOCK-MACON-MONTGOMERY-
755 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ALERT FOR BULLOCK...MACON AND MONTGOMERY
COUNTIES UNTIL 845 PM CDT...

AT 750 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A CLUSTER
OF STRONG THUNDERSTORM FROM EASTERN MONTOGOMERY COUNTY INTO BULLOCK
AND MACON COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE LEVEL.
  SHOPTON.
  MITCHELL.
  HARDAWAY.
  LIVERPOOL.
  DAVISVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHEAST ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Apr 24, 8:14 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             ODENVILLE               33.69N 86.40W
04/24/2010  M0.88 INCH       ST. CLAIR          AL   LAW ENFORCEMENT

0444 AM     HAIL             BARTLETTS FERRY DAM     32.66N 85.09W
04/24/2010  E0.88 INCH       LEE                AL   AMATEUR RADIO

0554 AM     HAIL             4 NNE ROANOKE           33.20N 85.35W
04/24/2010  E0.75 INCH       RANDOLPH           AL   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.

0725 AM     HAIL             1 SW BEDFORD            33.79N 88.22W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0730 AM     HAIL             3 SE SNEAD              34.09N 86.36W
04/24/2010  E0.75 INCH       BLOUNT             AL   PUBLIC

            BETWEEN SNEAD AND ALTOONA

0745 AM     HAIL             2 N AURORA              34.15N 86.19W
04/24/2010  E1.00 INCH       ETOWAH             AL   PUBLIC

            NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
            AREA.

0805 AM     HAIL             8 N REFORM              33.50N 88.02W
04/24/2010  E1.00 INCH       PICKENS            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN PALMETTA.

0805 AM     HAIL             3 WSW HUEYTOWN          33.42N 87.05W
04/24/2010  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
            CONCORD.

0805 AM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/24/2010                   PICKENS            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
            POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.

0820 AM     TSTM WND DMG     BANKSTON                33.67N 87.67W
04/24/2010                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
            BUSINESS DAMAGED.

0820 AM     HAIL             BANKSTON                33.67N 87.67W
04/24/2010  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN BANKSTON.

0855 AM     HAIL             GARDENDALE              33.67N 86.80W
04/24/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
            ROAD.

0905 AM     HAIL             CORDOVA                 33.76N 87.19W
04/24/2010  E0.88 INCH       WALKER             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN CORDOVA.

1044 AM     TORNADO          WARD                    32.36N 88.28W
04/24/2010                   SUMTER             AL   FIRE DEPT/RESCUE

            FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
            WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
            KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
            HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
            HER VEHICLE DUE TO FALLEN TREES.

1111 AM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
04/24/2010                   MARENGO            AL   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
            DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
            LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
            POSSIBLE TORNADO AND STRAIGHT LINE WINDS.

1125 AM     TSTM WND DMG     9 ENE DEMOPOLIS         32.57N 87.70W
04/24/2010                   HALE               AL   STORM CHASER

            TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
            NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
            SOUTHERN HALE COUNTY.

1148 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            ONE TREE DOWN AT LEBANON RD AND ABERDEEN RD

1148 AM     TSTM WND DMG     4 N GREENSBORO          32.76N 87.59W
04/24/2010                   HALE               AL   EMERGENCY MNGR

            2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
            OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
            POSSIBLE TORNADO

1207 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/24/2010                   TALLADEGA          AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
            GRADIENT WINDS.

0119 PM     NON-TSTM WND DMG TARRANT                 33.59N 86.77W
04/24/2010                   JEFFERSON          AL   PUBLIC

            HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
            AROUND 40 MPH.

0151 PM     HAIL             VANCE                   33.17N 87.23W
04/24/2010  M0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED AT MERCEDES PLANT

0258 PM     FUNNEL CLOUD     7 WSW VERNON            33.72N 88.23W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
            ALABAMA STATE LINE WEST OF VERNON.

0309 PM     TSTM WND DMG     2 NE SULLIGENT          33.92N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            SEVERAL TREES WERE BLOWN DOWN ON HIGHWAY 278 BETWEEN
            SULLIGENT AND BEAVERTON. ALL 4 LANES OF THE HIGHWAY WERE
            BLOCKED.

0326 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/24/2010                   LAMAR              AL   AMATEUR RADIO

            TREE DOWN AT LEBANON RD AND ABERDEEN RD

0356 PM     NON-TSTM WND DMG HIGHLAND LAKE           33.89N 86.44W
04/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON LAKESHORE DRIVE NEAR LAKE DRIVE
            DUE TO GRADIENT WINDS.

0400 PM     NON-TSTM WND DMG ALLGOOD                 33.92N 86.51W
04/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROADWAY ON COUNTY HIGHWAY 1 NEAR
            ALLGOOD DUE TO GRADIENT WINDS.

0403 PM     FLASH FLOOD      HAMILTON                34.14N 87.98W
04/24/2010                   MARION             AL   EMERGENCY MNGR

            RIVERSIDE DRIVE IN HAMILTON WAS FLOODED.

0416 PM     NON-TSTM WND DMG ONEONTA                 33.95N 86.47W
04/24/2010                   BLOUNT             AL   FIRE DEPT/RESCUE

            COUNTY 911 REPORTING TREE DOWN BLOCKING THE ROADWAY AT
            VALLEY ROAD IN ONEONTA.

0420 PM     HAIL             3 S BEAVERTON           33.89N 88.03W
04/24/2010  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED ON TAYLOR SPRINGS ROAD NEAR
            THE COMMUNITY OF BEAVERTON.

0434 PM     TSTM WND DMG     4 N WINFIELD            33.99N 87.79W
04/24/2010                   MARION             AL   AMATEUR RADIO

            TREE DOWN ON A HOUSE AND POWER LINES DOWN ON COUNTY ROAD
            47 JUST SOUTH OF CORRIDOR X.

0438 PM     FLASH FLOOD      2 NNW SULLIGENT         33.92N 88.14W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            WATER OVER THE ROADWAY AT HIGHWAY 17 AND RIVER ROAD.
            WATER WAS 6 INCHES DEEP AND RISING.

0453 PM     FUNNEL CLOUD     PINE GROVE              33.35N 88.23W
04/24/2010                   PICKENS            AL   PUBLIC

            FUNNEL VISIBLE WITH RAPID ROTATION IN THE CLOUDS VIEWED
            FROM STORM CHASER.

0455 PM     HAIL             WINFIELD                33.93N 87.80W
04/24/2010  E0.50 INCH       MARION             AL   FIRE DEPT/RESCUE

            DIME SIZE HAIL REPORTED AT THE WINFIELD FIRE DEPARTMENT.

0500 PM     HAIL             5 E ETHELSVILLE         33.41N 88.13W
04/24/2010  E0.88 INCH       PICKENS            AL   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED ON US HIGHWAY 82 NEAR
            THE COAL FIRE COMMUNITY.

0523 PM     HAIL             5 S FAYETTE             33.63N 87.84W
04/24/2010  E0.50 INCH       FAYETTE            AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED ON STATE HIGHWAY 171.

0526 PM     FLASH FLOOD      2 NNW SULLIGENT         33.93N 88.15W
04/24/2010                   LAMAR              AL   LAW ENFORCEMENT

            HIGHWAY 17 AND RIVER ROADS HAVE BEEN CLOSED DUE TO WATER
            OVER THE ROADWAY.

0738 PM     FUNNEL CLOUD     KENNEDY                 33.58N 87.99W
04/24/2010                   LAMAR              AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED JUST SW OF KENNEDY.

&&

LINHARES
Local storm report, Apr 24, 9:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             SMITHS STATION          32.54N 85.10W
04/24/2010  E0.75 INCH       LEE                AL   BROADCAST MEDIA

0849 PM     NON-TSTM WND DMG BLOUNTSVILLE            34.10N 86.58W
04/24/2010                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROAD AT COUNTY HWY 26 NEAR BRIGHT
            DRIVE IN BLOUNTSVILLE.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:13 PM CDTTornado WarningBMXFayette, Lamar, Pickens47 min
Apr 24, 7:16 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens3 hr
Apr 24, 7:24 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar36 min
Apr 24, 7:44 PM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa46 min
Apr 24, 7:48 PM CDTSevere Thunderstorm WarningBMXPickens27 min
Apr 24, 7:58 PM CDTFlash Flood WarningBMXFayette, Lamar, Pickens3 hr
Apr 24, 8:07 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell12 min
Apr 24, 8:09 PM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa25 min
Apr 24, 8:15 PM CDTTornado WarningBMXFayette, Walker45 min
Apr 24, 8:50 PM CDTAreal Flood AdvisoryBMXWalker115 min
Apr 24, 9:37 PM CDTTornado WarningBMXGreene, Sumter20 min
Apr 24, 10:01 PM CDTTornado Warning EmergencyBMXWalker29 min
Apr 24, 10:04 PM CDTSevere Thunderstorm WarningBMXWinston26 min
Apr 24, 10:22 PM CDTTornado Warning EmergencyBMXBlount, Jefferson, Walker38 min
Apr 24, 10:54 PM CDTSevere Thunderstorm WarningBMXBarbour26 min
Apr 24, 11:33 PM CDTTornado WarningBMXEtowah, St. Clair42 min
Apr 24, 11:40 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Shelby, Tuscaloosa26 min
Apr 24, 11:41 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Apr 25, 12:07 AM CDTTornado WarningBMXCherokee9 min
Apr 25, 12:18 AM CDTTornado WarningBMXCherokee27 min
Apr 25, 12:40 AM CDTSevere Thunderstorm WarningBMXCherokee, Etowah33 min
Apr 25, 4:02 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Apr 25, 7:41 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo66 hr

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.